MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a fiducial placement procedure, the physician used a cook echotip ultra fiducial needle.All 4 fiducials were placed in a pancreatic mass.The needle did not retract back into the sheath.It was carefully removed from the scope.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) includes the following to ensure proper use of the device: "advance stylet until resistance is felt to ensure stylet is flush with proximal fiducial marker." "slowly introduce needle into accessory channel of endoscope and advance in short increments.Ensure needle is completely retracted and locked in place.Note: bends or kinks in needle caused by improper introduction may result in the inability to deploy fiducials." "with endoscope and device straight, advance needle to desired length by loosening thumbscrew on safety ring, and advancing it until desired reference mark appears in window of safety ring.Tighten thumbscrew to lock safety ring in place.Note: the number in safety lock ring window indicates extension of needle in centimeters.Caution: failure to attach device prior to needle adjustment or extension may result in damage to the endoscope." "to place a fiducial, depress thumb ring while stabilizing stylet.Continue applying pressure until tactile feedback and ultrasound visualization indicates fiducial has been deployed.Fluoroscopy may also be used to aid in visualizing placement of fiducials.Note: depending on endoscope position and severity of angulation, more than one fiducial may deploy per site." prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
NEU, MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13861950
Report Number1037905-2022-00124
Device Sequence Number4691327
Product Code NEU
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)221116(10)W4537579
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2022
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4537579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS LINEAR ECHOENDOSCOPE, UNKNOWN MODEL
Patient SexUnknown